Top
10
Doctor insights on: Steroid Inhalers Cause Thrush Mouth

Share
1

1
Why do steroid inhalers cause thrush and infections of my mouth?

Why do steroid inhalers cause thrush and infections of my mouth?

They affect immunity: Corticosteroids in inhalers have been very helpful in reducing asthma flares. However, they can cause side effects, including thrush, a local yeast infection in the mouth and throat. This is because the anti-inflammatory effect of the steroid also reduces the immune response against microbes, including viruses, bacteria, & fungi. Rinsing your mouth after using these inhalers helps reduce thrush. ...Read more

See 1 more doctor answer

Mouth (Definition)

Mouth (mouth) " n. Pl. Mouths 1. A. The body opening through which an animal takes in food. B. The cavity lying at the upper end of the alimentary canal, bounded on the outside by the lips and inside by the oropharynx and containing in higher vertebrates the tongue, gums, and teeth. C. This cavity regarded as the source of sounds and speech. D. The opening to any cavity or canal ...Read more


2

2
First time ever with oral thrush, I use asthma steroid inhalers clencil modulite. Most likely cause? I recently started using the inhaler.

First time ever with oral thrush, I use asthma steroid inhalers clencil modulite. Most likely cause? I recently started using the inhaler.

Thrush: Steroid inhalers can cause thrush. Try to rinse your mouth and throat after inhaler use may help. See your primary care doctor for treatment of oral thrush if problem persists., . ...Read more

3

3
Can steroid asthma inhaler still cause oral thrush when using a spacer?

Can steroid asthma inhaler still cause oral thrush when using a spacer?

Yes: Although a spacer may reduce the deposition of steroid on the throat, it does not eliminate it thus leading to thrush. Try gargling with water or a mouthwash after each use to see if this helps. ...Read more

See 2 more doctor answers
6

6
When I use a steroid inhaler i always get very bad thrush it does not matter how well i rinse. Is there any to prevent this?

When I use a steroid inhaler i always get very bad  thrush it does not matter how well i rinse. Is there any to prevent this?

Generally, Yes: You need to let your physcian or dentist know about this. They can prescribe either a mouth rinse or pills that can help prevent or reduce the symptoms of thrush. Thrush is known as candidiasis and is caused by an organism that we all have in our intestinal tract to aid in digestion. Many medications can cause Candida Albicans to get out of balance and the medications help set things right. ...Read more

10

10
Whats a good natural way to get rid of oral thrush from steroid inhaler. I've so far got organic extra virgin coconut oil and live yoghurt.

FEW CHOICES: 1add 2 tbsp of pau d/arcotea ti 1 quart of boiling water.Drink 6 cups of tea each day 2take 400to5000micrograms of allicin -equivalent of one clove of garlic-supplement each day 3add couple of drpops of cinnamon oil to1tsp of coconut oil and allow to dissolve in your mouth.Make aouth gargle with a few drops of cinnamonin few drops of water, swish for 1 minute and spit 4promegrata gel locally. ...Read more

See 1 more doctor answer
Dr. SCOTT HARWOOD
1,361 doctors shared insights

Candidiasis (Definition)

Candidiasis is an infection caused by a specific group of fungi or yeast that usually occur in warm, moist parts of the body. Common symptoms include ...Read more


Dr. Shah Chowdhury
613 doctors shared insights

Inhaler (Definition)

It is a type of medication delivery system used to inhale aerosolized medications. The most well know of this is ...Read more